Novolin R Overdose

By simply not eating after taking your Novolin R (regular insulin) dosage, it can cause an overdose. It is important to seek immediate medical attention if you believe you have overdosed on Novolin R, as it can cause life-threatening complications. Possible overdose symptoms may include dizziness, blurred vision, seizures, and difficulty speaking. Treatment for a Novolin R overdose will involve supportive care (treating the symptoms that occur as a result of the overdose).

Can You Overdose on Novolin R?

Novolin® R (regular insulin) is an injectable medication used to treat diabetes. As with any medication, it is possible to take too much Novolin R. As with all insulins, an overdose with Novolin R can cause life-threatening complications. The specific effects of a Novolin R overdose may vary, depending on a number of factors, such as the Novolin R dosage, dietary changes, or exercise changes.
 

Symptoms of a Novolin R Overdose

An overdose with short-acting insulins (such as Novolin R) is typically more dangerous than an overdose with a long-acting insulin, as short-acting insulins produce a relatively rapid and high peak of insulin activity. An overdose of Novolin R can be caused by several factors, including misjudging how much insulin is needed for a particular meal. Also, not eating after taking a dose of Novolin R may result in an overdose, as Novolin R is designed to control blood sugar levels after a meal.
 
The most dangerous effect of a Novolin R overdose is low blood sugar levels (hypoglycemia). Some of the early symptoms of low blood sugar include:
 
  • Dizziness
  • Cold sweats
  • Sweating
  • Extreme hunger
  • Shakiness
  • Blurry vision.
     
Later, more severe symptoms include:
 
  • Seizures
  • Loss of consciousness
  • Changes in behavior, such as irritability
  • Loss of coordination
  • Difficulty speaking
  • Confusion
  • Coma
  • Loss of life.
     
You may find that you have your own unique set of low blood sugar symptoms. Anytime you suspect that you have low blood sugar levels, make sure to take immediate corrective action. Also, it is a good idea to let others around you know how to identify your particular signs of low blood sugar (and how to react), as you may be too confused (due to low blood sugar) to recognize the signs and respond adequately.
 
Diabetes Tips for Seniors

Novolin R Insulin Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.